MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQF75102
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a pta procedure the balloon allegedly ruptured.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.A visual inspection found the device stuck in the user's introducer sheath.Stretching to the catheter shaft and damage to the introducer sheath were noted, and balloon material was seen folded over the distal tip of the device.Therefore, the investigation is confirmed for sheath related retraction issues.The sheath was able to be pulled back from the balloon, and frayed balloon fibers and peeled pebax were noted on the balloon material.Additionally, two longitudinal ruptures were noted to the balloon.Therefore, the investigation is confirmed for frayed fibers, peeled pebax, and for longitudinal ruptures.It is likely that the ruptures resulted in the identified retraction issues through the introducer sheath.However, the definitive root cause for the identified rupture and fiber and pebax issues could not be determined based on the available information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
CONQUEST 40 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7593152
Report Number2020394-2018-00848
Device Sequence Number2194771
Product Code LIT
UDI-Device Identifier00801741060625
UDI-Public(01)00801741060625
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberCQF75102
Device Catalogue NumberCQF75102
Device Lot NumberREBW2105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1